MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP FOLEY TRAY SYSTEM BARDEX I.C. COMPLETE CARE FOLEY CATHETER; FOLEY CATHETER TRAYS

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP FOLEY TRAY SYSTEM BARDEX I.C. COMPLETE CARE FOLEY CATHETER; FOLEY CATHETER TRAYS
Model Number A319416AM
Medical Device Problem Codes Melted (1385); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the two foley catheter trays (a319416am) are defective.The catheters have either glue or are melted.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.One sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for treatment purposes.The product had caused the reported failure.Visual evaluation of the attached photo sample noted one opened (without original packaging), used silicone foley catheter.Visual inspection of the sample noted white material sticking to the catheter.Based on the photo attached, it was evident that the catheter was not covered correctly with a blue sleeve to prevent the catheter from sticking to materials in the tray.This was out of specification which stated, "ensure that each catheter has been packed in the blue tubular bag pk7080002 required by the manufacturing document." a potential root cause could be operator error / error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
SURESTEP FOLEY TRAY SYSTEM BARDEX I.C. COMPLETE CARE FOLEY CATHETER
Common Device Name
FOLEY CATHETER TRAYS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11556576
Report Number1018233-2021-01548
Device Sequence Number4087384
Product Code MJC
UDI-Device Identifier00801741073861
UDI-Public(01)00801741073861
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model NumberA319416AM
Device Catalogue NumberA319416AM
Device Lot NumberNGEX2497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;